. .

Request Information

Would you like information on our Certification and Education programs?

To access our online Request Form: click here

Visit our Web Site

AIHCP.ORG

access here

Grief Counseling Articles & Discussion

AIHCP Magazine, Articles, Discussions

Access Archive Posts

Enter your email address to subscribe to this blog and receive notifications of new posts by email.

Join 86 other subscribers

case management

Last Tweets

Legal Nursing Program Article On Nursing Home Medication Errors

Great article that highlights the many issues in nursing homes regarding medication errors.  Legal Nurses can help families and patients find justice.

Please also review our Legal Nursing Program

Please also review our Legal Nursing Program

Please also review our Legal Nursing Program

The article, “Medication Errors in Nursing Homes Harm Thousands Every Year”, by the

The Rothenberg Law Firm LLP states,

“When we send our elders to an assisted living facility or nursing home, we expect them to be treated with dignity and given the proper medical oversight to live happy, comfortable lives. Unfortunately, nursing homes cause serious harm to thousands of residents every year by over medicating or failing to monitor the prescription drugs patients take.

One of the most dangerous classes of drugs frequently prescribed to nursing home patients is Coumadin, a blood thinning drug also known by its generic name, warfarin. Older patients are particularly susceptible to stroke and heart attack brought on by blood clots but these risks can be mitigated with proper Coumadin administration to thin their blood and prevent catastrophic episodes.

However, the drug is not without its risks. Every year, Coumadin causes 34,000 injuries to patients, many of which could have been avoided had health care professionals properly monitored the dosages given. Approximately 2.4 million adults received a Coumadin prescription under Medicaid. If nursing home patients are given too much Coumadin, serious or even fatal injuries can occur, one of the most common being hemorrhagic strokes (bleeding of the brain). Conversely, patients given too little of the drug could develop the fatal clots the medication is meant to prevent.”

To read the entire article, please click here

Please also review our Legal Nursing Program

Leave a Reply